New Mexico, 2015

Damaging Winds in New Mexico, July 9, 2015

July 9, 2015 · NWS ABQ · 2 events in 1 county or zone

Another moist and unstable weather pattern over New Mexico favored more thunderstorms with locally heavy rainfall and high winds. A line of thunderstorms that developed over the eastern plains organized into a large cluster over Quay County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Another moist and unstable weather pattern over New Mexico favored more thunderstorms with locally heavy rainfall and high winds. A line of thunderstorms that developed over the eastern plains organized into a large cluster over Quay County. A large scale outflow boundary surged northeast out of this area of thunderstorms and slammed the Interstate 40 corridor around San Jon. A couple locations between San Jon and Logan reported outflow winds of 65 mph along with torrential rainfall. No damage was reported with these winds. Several other areas of the state also picked up heavy rainfall and minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 9, 2:45 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 9, 2:45 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT THU JUL 9 2015

.SYNOPSIS...
VERY ACTIVE DAY AGAIN TODAY AS NEW MEXICO TRANSITIONS TOWARD MORE
OF A TRADITIONAL MONSOONAL FLOW PATTERN ALOFT...HIGH PRESSURE TO
THE EAST ALLOWING DEEP LAYER MOISTURE INTO THE STATE...AND THIS
HAPPENING BEFORE THE MOISTURE FROM THE PREVIOUS BACK DOOR FRONTS
HAS DEPLETED TO ANY SIGNIFICANT DEGREE. WE WILL SEE MOST OF THE
STRONGEST STORMS ACROSS THE EAST THIRD TO HALF OF THE STATE THIS
EVENING WITH ACTIVITY TRENDING LIGHTER AND LESS WIDESPREAD LATER
TONIGHT. FRIDAY SHOULD SEE THE MONSOONAL MOISTURE PLUME SHIFTING A
LITTLE MORE TO THE EAST...WHICH MAY LOWER RAIN CHANCES SOME ACROSS
NORTHWEST AND FAR WEST CENTRAL NEW MEXICO. OVER THE WEEKEND AS
HIGH PRESSURE TRIES TO BUILD IN FROM THE EAST THE PLUME IS
EXPECTED TO SHIFT BACK SOMEWHAT TO THE WEST ALLOWING MUCH OF THE
SOUTHEAST HALF OF THE STATE TO DRY OUT. SOME WARMING WILL OCCUR AS
WELL. EARLY TO MID WEEK WILL FEATURE MOSTLY DRY AND HOT CONDITIONS
VARYING FROM THE SOUTHEAST THIRD TO HALF OF THE STATE.

&&

.DISCUSSION...
QUITE ACTIVE AGAIN TODAY WITH FEWER STORMS AS STRONG AS WAS THE
CASE WED AT THIS TIME...BUT SOMEWHAT MORE OF THEM. 300 MB WIND
SPEED MAX COMING INTO AZ AND AN INCREASINGLY DIFFLUENT FLOW ARE AT
LEAST 2 INGREDIENTS HELPING FUEL TODAYS STORM CROP. SHOWERS AND
STORMS SHOULD CONTINUE WELL INTO THE EVENING...BUT SHOULD TREND
DOWN TO SOME DEGREE LATER ON. WITH THE MORE TRADITIONAL DEEP LAYER
MONSOONAL FLOW NOW ESTABLISHING ITSELF ACROSS THE STATE...AT LEAST
A FEW SHOWERS AND STORMS OR PERHAPS SOME PATCHY STRATIFORM RAIN
MAY WELL LINGER INTO THE EARLY MORN OVER SOME PORTIONS OF NORTH
AND CENTRAL NM. AT LEAST THE ACTIVITY IS MOVING AT A PRETTY GOOD
CLIP...GENERALLY 20 TO 25 MPH...THOUGH A FEW STORMS ARE SLOWER.

MONSOONAL MOISTURE PLUME EXPECTED TO SHIFT WESTWARD OVER THE
WEEKEND...MAINLY ACROSS WESTERN TO NORTH CENTRAL NM AS HIGH
PRESSURE TRIES TO BUILD BACK WESTWARD. PRESSURE HEIGHTS WILL RISE
ENOUGH TO BOOST TEMPERATURES IN EAST AND CENTRAL NM WHILE SQUASHING
CONVECTION ALMOST ENTIRELY OVER THE PLAINS.

FCST MODELS...ACTUALLY THE GFS MORE THAN THE ECMWF...ARE NO
LONGER SHOWING THE HIGH PRESSURE CENTER BUILDING OVER THE
STATE NEXT WEEK SO THE MONSOONAL PLUME MAY NOT BE DRIVEN MOST OF
THE WAY OUT OF THE STATE SO THE EARLIER ANTICIPATED STRONG
DOWNTICK IN ACTIVITY ACROSS THE WEST AND NORTH MAY EITHER BE
DELAYED BY A FEW DAYS OR REALLY NOT MATERIALIZE AT ALL...WHICH MAY
MEAN THAT AREA WILL HAVE TO BE MORE CLOSELY MONITORED FOR FLASH
FLOOD POTENTIAL.

43

&&

.FIRE WEATHER...
LITTLE CHANGE EXPECTED THROUGH PERIOD WITH MONSOON
MOISTURE IN PLACE AND AN ATMOSPHERIC PATTERN THAT WILL SUPPORT A
SOUTH TO NORTH TRANSPORT ON MOISTURE OVER THE FORECAST AREA. A SHIFT
IN THE PATTERN STARTING THIS WEEKEND LOOKS TO DRY OUT THE EAST WHILE
SHIFTING THE MONSOON PLUME TO THE WEST.

AN UNUSUALLY STRONG FOR EARLY JULY UPPER LOW IS CURRENTLY MOVING TO
THE EAST WITH A CENTER OVER CENTRAL CALIFORNIA WHILE UPPER LEVEL
HIGH PRESSURE BUILDS OVER THE SOUTHEAST STATES. ANOTHER ACTIVE DAY
IS PLACE TODAY WITH AN UPPER LEVEL DISTURBANCE AHEAD OF THE LOW
SUPPORTING A BROAD AREA OF THUNDERSTORMS AND SHOWERS. SURFACE
HEATING AND SPEED SHEAR WILL SUPPORT THUNDERSTORMS OVER EASTERN AND
CENTRAL ZONES. MUCH OF THIS ACTIVITY WILL LINGER INTO THE OVERNIGHT
HOURS. OVERNIGHT RH RECOVERIES TO BE GOOD TO EXCELLENT.

VERY LITTLE CHANGE IN THE FORECAST THROUGH THE WEEKEND...
HOWEVER...THE PREVIOUSLY ADVERTISED WESTWARD BUILDING OF THE HIGH
WILL BE A LITTLE SLOWER AND NOT AS DRAMATIC AS EXTENDED MODELS HAD
INDICATED. THUS...DRYING LOOKS TO BE LIMITED TO THE EAST STARTING
SUNDAY AND CONTINUING THROUGH MID WEEK. WHILE THE MONSOON PLUME WILL
SHIFT TO THE WEST...IT LOOKS AS THOUGH WESTERN AND CENTRAL PORTIONS
OF THE STATE WILL CONTINUE TO SEE WETTING RAIN MAINLY CONVECTIVE IN
NATURE.

VENTILATION TO BE GOOD TO EXCELLENT FRIDAY AND SATURDAY...WITH A
DECREASE IN VENTILATION SUNDAY AND ESPECIALLY MONDAY BEFORE
INCREASING AGAIN ON TUESDAY AND WEDNESDAY.

05

&&

.AVIATION...
18Z TAF CYCLE
BROAD AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CURRENTLY
STREAMING INTO WESTERN NEW MEXICO WILL PERSIST THROUGH THE EARLY
MORNING HOURS AS IT TRACKS ACROSS THE NORTHERN HALF OF THE STATE.
ADDITIONALLY...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
CENTRAL HIGH TERRAIN EARLY THIS AFTERNOON. MOVEMENT WILL BE TO THE
EAST NORTH EAST AND ANY HEAVY SHOWER WILL PRODUCE LOCAL MVFR CIGS
AND VISIBILITIES AS WELL AS MOUNTAIN OBSCURATIONS. THE STRONGEST
THUNDERSTORMS WILL PRODUCT HAIL UP TO AN INCH AS WILL AS GUSTY
SURFACE OUTFLOWS NEAR 45 KTS. SHOWERS TO CONTINUE DURING THE EARLY
MORNING HOURS ON FRIDAY WITH SOME LOW CLOUDS AND MVFR CEILINGS
ACROSS THE EAST AND POSSIBLY IN AREAS THAT RECEIVED RAIN DURING
THE OVERNIGHT PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  82  55  85 /  30  20  20  10
DULCE...........................  45  75  45  78 /  60  40  30  20
CUBA............................  49  77  48  79 /  60  40  50  30
GALLUP..........................  49  79  48  83 /  30  10  10  20
EL MORRO........................  48  77  48  80 /  40  20  20  40
GRANTS..........................  50  80  49  83 /  40  20  30  30
QUEMADO.........................  51  80  51  82 /  30  10  20  40
GLENWOOD........................  56  82  55  86 /  30  20  20  30
CHAMA...........................  42  71  43  73 /  60  40  40  30
LOS ALAMOS......................  55  78  54  80 /  60  40  40  40
PECOS...........................  50  76  51  79 /  60  50  60  40
CERRO/QUESTA....................  48  75  48  77 /  50  40  40  30
RED RIVER.......................  42  64  43  66 /  50  40  50  40
ANGEL FIRE......................  42  70  45  71 /  70  50  50  40
TAOS............................  48  78  47  80 /  40  30  30  20
MORA............................  49  75  49  78 /  80  50  50  50
ESPANOLA........................  53  83  53  85 /  50  40  50  30
SANTA FE........................  53  77  54  80 /  50  40  50  30
SANTA FE AIRPORT................  54  80  55  83 /  50  30  40  20
ALBUQUERQUE FOOTHILLS...........  58  81  59  85 /  50  30  40  30
ALBUQUERQUE HEIGHTS.............  61  83  63  86 /  50  30  40  20
ALBUQUERQUE VALLEY..............  57  85  58  88 /  40  30  30  20
ALBUQUERQUE WEST MESA...........  59  85  59  89 /  50  30  40  20
LOS LUNAS.......................  60  85  60  89 /  40  30  40  20
RIO RANCHO......................  60  84  60  88 /  50  30  40  20
SOCORRO.........................  62  85  61  90 /  40  40  30  20
SANDIA PARK/CEDAR CREST.........  58  80  56  82 /  60  40  50  30
TIJERAS.........................  57  82  56  83 /  50  40  50  30
MORIARTY/ESTANCIA...............  52  82  52  85 /  60  50  40  20
CLINES CORNERS..................  55  78  54  80 /  60  60  50  40
GRAN QUIVIRA....................  56  80  56  83 /  60  50  50  30
CARRIZOZO.......................  59  83  59  85 /  70  60  50  30
RUIDOSO.........................  54  73  55  77 /  80  70  70  50
CAPULIN.........................  53  81  54  84 /  50  30  40  30
RATON...........................  53  82  54  85 /  50  40  40  30
SPRINGER........................  55  85  58  88 /  60  40  40  30
LAS VEGAS.......................  52  78  53  81 /  60  40  50  30
CLAYTON.........................  60  84  61  92 /  60  30  30  10
ROY.............................  58  83  58  87 /  60  40  40  30
CONCHAS.........................  64  87  64  94 /  60  40  40  20
SANTA ROSA......................  62  87  62  91 /  60  50  50  30
TUCUMCARI.......................  65  90  66  95 /  60  50  40  10
CLOVIS..........................  63  84  63  91 /  60  50  40  10
PORTALES........................  64  85  64  92 /  60  50  40  10
FORT SUMNER.....................  63  87  64  91 /  60  50  50  20
ROSWELL.........................  67  89  66  93 /  60  50  50  20
PICACHO.........................  61  83  60  87 /  80  60  60  30
ELK.............................  58  77  57  80 /  80  70  60  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jul 9, 4:29 AM MST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 AM MDT THU JUL 9 2015

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
529 AM MDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY. SOME STORMS
MAY TURN STRONG WITH HAIL...HEAVY DOWNPOURS...AND GUSTY DOWNBURST
WINDS POSSIBLE. STORMS WILL TEND TO BE STRONGEST IN THE EASTERN
PLAINS OF NEW MEXICO...AND A FEW COULD TURN SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP
ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO AGAIN ON FRIDAY
WITH THE POTENTIAL FOR A FEW STRONG STORMS. THE BEST POTENTIAL FOR
STORMS WILL THEN SHIFT TO CENTRAL AND WESTERN NEW MEXICO THIS
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS...OR
HEAVY RAINFALL THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE
WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN
ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jul 9, 2:31 PM MST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT THU JUL 9 2015

NMZ532-092200-
EASTERN SAN MIGUEL COUNTY-
331 PM MDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL COUNTY
UNTIL 400 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF CONCHAS DAM...OR 20 MILES
SOUTH OF MOSQUERO...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BELL RANCH.

&&

LAT...LON 3536 10404 3540 10417 3549 10420 3564 10406
      3549 10387
TIME...MOT...LOC 2131Z 223DEG 10KT 3549 10406

GUYER
Special weather statement, Jul 9, 2:41 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT THU JUL 9 2015

NMZ519-092215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
341 PM MDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY UNTIL
415 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH VALLEY...OR 10 MILES SOUTHWEST OF
ALBUQUERQUE...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE WEST SIDE AND SOUTH VALLEY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 143 AND 157.

&&

LAT...LON 3497 10671 3496 10687 3510 10692 3513 10666
TIME...MOT...LOC 2141Z 189DEG 12KT 3503 10678

GUYER
Special weather statement, Jul 9, 3:05 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT THU JUL 9 2015

NMZ534>536-092230-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
405 PM MDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY...SOUTH
CENTRAL QUAY AND NORTHWESTERN ROOSEVELT COUNTIES UNTIL 430 PM MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF HOUSE...OR 29 MILES EAST OF FORT
SUMNER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MELROSE...HOUSE...RAGLAND...FORREST AND MCALISTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3439 10361 3438 10391 3455 10395 3488 10388
      3475 10336
TIME...MOT...LOC 2205Z 210DEG 22KT 3461 10374

GUYER
Special weather statement, Jul 9, 3:14 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT THU JUL 9 2015

NMZ530-092245-
UNION COUNTY-
414 PM MDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION COUNTY UNTIL
445 PM MDT...

AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF BRANSON...OR 20 MILES NORTHEAST
OF DES MOINES. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL UNION
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3690 10343 3689 10366 3689 10369 3698 10371
      3700 10371 3700 10342
TIME...MOT...LOC 2214Z 267DEG 1KT 3697 10357

GUYER
Special weather statement, Jul 9, 3:36 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT THU JUL 9 2015

NMZ534-092245-
QUAY COUNTY-
436 PM MDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
445 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOGAN...OR 19 MILES SOUTHWEST OF NARA
VISA...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOGAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3534 10333 3536 10341 3539 10343 3540 10338
      3556 10338 3559 10336 3546 10315
TIME...MOT...LOC 2236Z 215DEG 13KT 3543 10336

GUYER
Special weather statement, Jul 9, 4:00 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT THU JUL 9 2015

NMZ530-092330-
UNION COUNTY-
500 PM MDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION COUNTY UNTIL
530 PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF KIM...OR 23 MILES NORTHEAST
OF DES MOINES. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL UNION
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3691 10335 3691 10361 3700 10365 3700 10335
TIME...MOT...LOC 2300Z 264DEG 4KT 3698 10351

GUYER

The radar

The Cannon AFB radar (KFDX), 58 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Quay

When
July 9, 4:30 PM MST to 4:40 PM MST
Where
Quay County, 0.69 mi S of San Jon
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.100, -103.330

Report of 65 mph outflow winds with torrential rainfall in San Jon.

Thunderstorm Wind, Quay

When
July 9, 4:35 PM MST to 4:45 PM MST
Where
Quay County, 3.5 mi N of Porter
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.260, -103.320

Report of 65 mph outflow winds and over 2 inches of rainfall near Logan.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578172, 578173.